Open Access
June, 1954 Estimation of the Mean and Standard Deviation by Order Statistics
A. E. Sarhan
Ann. Math. Statist. 25(2): 317-328 (June, 1954). DOI: 10.1214/aoms/1177728788


The aim of this paper is: (i) to find the best linear estimates of the means and standard deviations of the rectangular, triangular, exponential and double exponential populations; (ii) to compare the efficiencies of these estimates with some other estimates for small samples; (iii) to discuss the variation of coefficients in the best linear estimates as the population varies.


Download Citation

A. E. Sarhan. "Estimation of the Mean and Standard Deviation by Order Statistics." Ann. Math. Statist. 25 (2) 317 - 328, June, 1954.


Published: June, 1954
First available in Project Euclid: 28 April 2007

zbMATH: 0055.37702
MathSciNet: MR61331
Digital Object Identifier: 10.1214/aoms/1177728788

Rights: Copyright © 1954 Institute of Mathematical Statistics

Vol.25 • No. 2 • June, 1954
Back to Top